Hail, Lucas
- When
- June 8, 7:11 PM EST to 7:15 PM EST
- Where
- Lucas County, Oregon
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.650, -83.430
Trained spotters in Oregon observed penny size hail for several minutes.
An area of low pressure moved through southern Michigan during the evening hours of the 8th. Scattered showers and thunderstorms stretched from southern Michigan into Northwest Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
An area of low pressure moved through southern Michigan during the evening hours of the 8th. Scattered showers and thunderstorms stretched from southern Michigan into Northwest Ohio. A cluster of thunderstorms located over Northwest Ohio became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 8, 6:18 PM EST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 718 PM EDT MON JUN 8 2009 .SYNOPSIS... A LOW PRESSURE SYSTEM OVER ILLINOIS WILL MOVE ACROSS THE CENTRAL GREAT LAKES TONIGHT...DRAGGING A COLD FRONT ACROSS THE FORECAST AREA. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... LOW PRESSURE SYSTEM ON THE WI/IL BORDER WITH 3 HOUR HT FALLS CENTERED OVER LAKE HURON. ALL 3 MODELS HAVE LOW CENTERED BETWEEN LAKE HURON AND LAKE ONTARIO BY 12Z TUESDAY...WITH THE FRONT NEAR THE OHIO/PA BORDER. UPDATED TO BACK OFF ON THE THREAT OF THUNDERSTORMS UNTIL MAINLY AFTER DARK. AN ISOLATED SHOWER OR PERHAPS A THUNDERSTORM COULD DEVELOP BEFORE 10 PM BUT IT WILL BE ISOLATED. THE VISIBLE SATELLITE PICTURE IS NOT TOO CONVECTIVE LOOKING IN THE FORECAST AREA. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... MOST OF THE PRECIP SHOULD BE OUT OF THE AREA BY TUESDAY MORNING BUT HAVE RESERVED THE LOW CHANCES POPS FAR EAST IN THE MORNING. OTHERWISE HIGH PRESSURE BRIEFLY BUILDS IN. NO REAL COLD AIRMASS BEHIND THE FRONT AND TEMPS WILL STILL BE SEASONABLE TUESDAY. MODELS HAVE NOT BEEN IN GOOD AGREEMENT WITH THE TIMING AND TRACK OF THE NEXT LOW WEDNESDAY INTO THURSDAY. LEANED TOWARD THE NAM SOLUTION WHICH HAS LOW INTO SRN IN BY 00Z THU AND INTO CENTRAL PA THURSDAY. CHOSE NAM BECAUSE IT HAS HAD A BETTER HANDLE THE PAST 2 DAYS. HOWEVER BOTH ECMWF AND GFS HAVE A SECONDARY LOW MOVING ACROSS SOUTHERN OHIO ON THURSDAY...SO LEFT CHANCE POPS GOING. && .LONG TERM /FRIDAY THROUGH MONDAY/... MODELS WERE IN FAIRLY GOOD AGREEMENT WITH BRINGING HIGH PRESSURE INTO THE AREA ON FRIDAY AND HOLDING CONTROL OVER THE AREAS WEATHER INTO SUNDAY. THEN START TO DIVERGE ON HOW FAST TO MOVE HIGH OFF TO THE EAST WITH ECMWF FASTER THAN 12Z OPERATIONAL GFS. COMPROMISED AND WENT SIMILAR TO HPCS MANUAL PROGS. WILL HOLD PRECIP OFF SUNDAY NIGHT BUT BRING SHOWERS AND THUNDERSTORMS IN ON MONDAY...WHICH IS LITTLE FASTER THAN GFS. TEMPERATURES STILL RUNNING LITTLE BELOW NORMAL FOR THE PERIOD. && .AVIATION /23Z MONDAY THROUGH SATURDAY/... TOUGH FORECAST THIS EVENING AND OVERNIGHT WITH A COLD FRONT PROGGED TO SWEEP THROUGH THE AREA. THERE IS A FAIR AMOUNT OF INSTABILITY IMMEDIATELY AHEAD OF THE FRONT ACROSS MICHIGAN INDIANA AND ILLINOIS...BUT THE MORNING CLOUD COVER HAS REALLY LIMITED THE INSTABILITY ACROSS THE CLE FORECAST AREA. I THINK WE WILL EVENTUALLY SEE PRECIP THIS EVENING BUT IT WILL BE WITH THE COLD FRONT AND WILL TAKE UNTIL 02-03Z AT THE WESTERN SITES...AROUND 04Z AROUND CLE/MFD AND AROUND 06-08Z AT CAK/YNG/ERI. I BRIEFLY TOOK EACH SITE DOWN TO MVFR WITH THE FRONTAL PASSAGE AND MENTIONED A FEW CBS...BUT THE TIMING OF THE FRONTAL PASSAGE IS POOR FOR CONVECTION. THE REGIONAL RADAR MOSAIC IS STARTING TO SHOW SIGNS OF A LINE FORMING FROM LOWER MICHIGAN THROUGH INDIANA AND DOWN TO SOUTHWEST ILLINOIS...WILL NEED TO KEEP AN EYE ON THIS AND REFINE TIMING IF NECESSARY. MY CURRENT TIMING MAY BE AN HOUR OR TWO TOO SLOW IF THE LINE FILLS IN. THE FRONT AND THE PRECIP SHOULD BE THROUGH THE ENTIRE AREA BY 12Z. SOME STRATO-CU WILL LINGER THROUGH THE DAY AT MFD/CAK/YNG BUT ELSEWHERE HIGH PRESSURE AND SCATTERED VFR CIGS SHOULD PREVAIL FROM LATE MORNING ONWARD. OUTLOOK...AREAS OF MVFR AND ISOLATED IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS WEDNESDAY INTO THURSDAY. && .MARINE... WARM FRONT WILL LIFT NORTH OF THE LAKE THIS EVENING AND ALLOW WINDS TO SHIFT TO THE SOUTH SOUTHWEST. THIS WILL SET UP AN OFFSHORE FLOW WITH LIGHTER WINDS NEAR THE SHORE LINE. FLOW IS EXPECTED TO SHIFT TO WEST NORTHWEST BY TUESDAY EVENING AFTER THE COLD FRONT SLIPS BY TO THE EAST. HIGH PRESSURE BUILDS EAST AND ALLOWS WINDS TO GO VARIABLE BY WEDNESDAY MORNING. THERE WILL BE SOME WIND ON THE WEST HALF TUESDAY NIGHT IN THE NORTHEAST FLOW BUT WILL DIMINISH TOWARD MORNING. WARM FRONT HEADS BACK NORTH TOWARD THE AREA BY WEDNESDAY EVENING TIGHTENING UP THE GRADIENT ACROSS THE LAKE HENCE INCREASING WINDS OUT OF THE NORTHEAST. THIS WILL ULTIMATELY INCREASE WAVE HEIGHTS ACROSS THE LAKE AS WELL. MAY NEED SMALL CRAFT ADVISORIES BY WEDNESDAY INTO THURSDAY MORNING. WINDS SETTLE DOWN ON THURSDAY INTO THURSDAY NIGHT WITH ANOTHER INCREASE FRIDAY FROM THE WEST. LIGHT AND VARIABLE WINDS EXPECTED FOR SATURDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB/KIELTYKA SHORT TERM...DJB LONG TERM...RANDEL AVIATION...LEINS MARINE...LOMBARDY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 548 AM EDT MON JUN 8 2009 LEZ061-144>149-164>169-OHZ009>014-019>023-028>033-036>038-047-089- PAZ001>003-091100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ERIE OH-LORAIN- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION- MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 548 AM EDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142-143-162-163-OHZ003-006>008-017-018-027-091100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-LUCAS-WOOD- OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT- 548 AM EDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND TONIGHT MAY BE SEVERE. DAMAGING WIND AND HAIL WOULD BE THE PRIMARY SEVERE THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OUDEMAN
The Detroit radar (KDTX), 117 km away, was scanning. The volume nearest the first event began at 00:12 UTC.
1 hail. Local standard time, as filed.
Trained spotters in Oregon observed penny size hail for several minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2009Every state in 2009This day in weather historyWarnings in Ohio, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179966.